I had an ACL transplant in my knee and I usually take benadryl for my sinuses. Can I take benadryl with the oxycodone that was perscribed to me by the doctor for pain?
11 Jul 2011
As a healthcare professional, I would not recommend it. Although Benadryl does not have any adverse effects when taken with oxycodone it can add to the effects of drowsiness and sleepiness which in turn affects your breathing. As you already know, one side effect of Oxycodone is in fact drowsiness, although some people do not actually experience this particular side effect while taking oxycodone, and one of Benadryl's major side effects is also drowsiness, therefore in laimens terms, the combination of the two would probably knock you out. Yet, if you are one of those that does not get sleepy when taking Oxycodone then I don't see why not, because as I stated earlier, there are no known adverse affects between the two. I wouldn't work, drive, or do anything that requires activity until you know for sure how the meds work together should you take them together. It won't hurt you, just be cautious. I hope this helps!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
3 answers • 23 Apr 2011
I stupidly took 100 mg of benadryl along with 10 mg of oxycodone and 5 mg of valium. (I take the oxycodone and valium on a semi-regular basis for ...
1 answer • 23 Mar 2012
My husband has just had a knee replacement and is taking paracetamol & tramodol for the pain. He finds the need for his cimethidine sometimes but ...
1 answer • 8 Jun 2013
I dislocated my kneecap about 6 weeks ago and started physical therapy 3 days ago. The pain was and still is quite significant, often waking me at ...
1 answer • 16 Nov 2013
I had total knee replacement 18 weeks ago and I can't stand the pain still. I can't sleep at night.?
... I am in such pain that I cry from around 3:00 A.M. on till after day light. I took 6 weeks of PT and the range of motion was right on the mark ...
4 answers • 19 Feb 2015